Alert archive / Arizona / Wind Advisories in 2016
Wind Advisory 16, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Dec 15, 2016, 3:22 AM MST for 5 counties in Arizona. It took effect at Dec 16, 2016, 6:00 AM MST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2016, 3:22 AM MST (10:22 UTC)
- In effect from
- Dec 16, 2016, 6:00 AM MST
- Expired
- Dec 17, 2016, 6:00 AM MST
- In force
- 24 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2195 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
680 WWUS75 KFGZ 151022 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 322 AM MST THU DEC 15 2016 AZZ004-006-007-009>017-039-040-151830- /O.NEW.KFGZ.WI.Y.0016.161216T1300Z-161217T1300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON... KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK... SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS... MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW... GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 322 AM MST THU DEC 15 2016 ...WIND ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 AM MST SATURDAY. * TIMING...SOUTHWEST WINDS WILL INCREASE FROM WEST TO EAST LATE TONIGHT. WINDS WILL BECOME STRONG IN MANY AREAS DURING THE DAY FRIDAY AND FRIDAY EVENING. WINDS WILL THEN DIMINISH FROM WEST TO EAST LATER FRIDAY NIGHT. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
9 follow-up statements
432 WWUS75 KFGZ 151951 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1251 PM MST THU DEC 15 2016 AZZ004-006-007-009>017-039-040-160400- /O.CON.KFGZ.WI.Y.0016.161216T1300Z-161217T1300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON... KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK... SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS... MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW... GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 1251 PM MST THU DEC 15 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 AM MST SATURDAY... * TIMING...SOUTHWEST WINDS WILL INCREASE FROM WEST TO EAST LATE TONIGHT THEN BECOME STRONG IN MANY AREAS DURING THE DAY FRIDAY AND FRIDAY EVENING. WINDS WILL THEN DIMINISH FROM WEST TO EAST LATER FRIDAY NIGHT. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
128 WWUS75 KFGZ 160519 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1019 PM MST THU DEC 15 2016 AZZ004-006-007-009>017-039-040-161400- /O.CON.KFGZ.WI.Y.0016.161216T1300Z-161217T1300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON... KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK... SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS... MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW... GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 1019 PM MST THU DEC 15 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 AM MST SATURDAY... * TIMING...SOUTHWEST WINDS WILL INCREASE FROM WEST TO EAST LATE TONIGHT THEN BECOME STRONG IN MANY AREAS DURING THE DAY FRIDAY AND FRIDAY EVENING. WINDS WILL THEN DIMINISH FROM WEST TO EAST LATER FRIDAY NIGHT. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
607 WWUS75 KFGZ 161350 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 650 AM MST FRI DEC 16 2016 AZZ004-006-007-009>017-039-040-162200- /O.CON.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON... KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK... SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS... MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW... GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 650 AM MST FRI DEC 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY... * TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL BECOME MORE COMMON TODAY AND TONIGHT. WINDS WILL THEN SLOWLY DIMINISH FROM WEST TO EAST LATER TONIGHT. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. ISOLATED LOCATIONS JUST DOWNWIND (NORTH) OF HIGHER TERRAIN WILL SEE GUSTS IN EXCESS OF 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
952 WWUS75 KFGZ 161647 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 947 AM MST FRI DEC 16 2016 AZZ004-006-007-009>017-039-040-171300- /O.CON.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON... KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK... SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS... MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW... GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 947 AM MST FRI DEC 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY... * TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL BECOME MORE COMMON TODAY AND TONIGHT. WINDS WILL THEN SLOWLY DIMINISH FROM WEST TO EAST LATER TONIGHT. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. ISOLATED LOCATIONS JUST DOWNWIND (NORTH) OF HIGHER TERRAIN WILL SEE GUSTS IN EXCESS OF 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
563 WWUS75 KFGZ 162247 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 347 PM MST FRI DEC 16 2016 AZZ012>014-170700- /O.UPG.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/ /O.NEW.KFGZ.HW.W.0003.161216T2247Z-161217T1300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE 347 PM MST FRI DEC 16 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM MST SATURDAY. * TIMING...STRONG SOUTHWEST WINDS WILL WEAKEN AFTER SUNRISE ON SATURDAY. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...WINDS THIS STRONG WILL RESULT IN DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND LOW VISIBILITY WILL ALSO BE LIKELY. AVOID TRAVEL OVERNIGHT IF POSSIBLE ESPECIALLY ALONG THE INTERSTATE-40 CORRIDOR EAST OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-006-007-009>011-015>017-039-040-170700- /O.CON.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON... KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK... GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M.... DILKON...KYKOTSMOVI 347 PM MST FRI DEC 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY... * TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE OVERNIGHT. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. ISOLATED LOCATIONS JUST DOWNWIND (NORTH) OF HIGHER TERRAIN WILL SEE GUSTS IN EXCESS OF 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
584 WWUS75 KFGZ 170433 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 933 PM MST FRI DEC 16 2016 AZZ012>014-171300- /O.CON.KFGZ.HW.W.0003.000000T0000Z-161217T1300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE 933 PM MST FRI DEC 16 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY... * TIMING...PERIODS OF STRONG SOUTHWEST WINDS WILL WEAKEN AFTER SUNRISE ON SATURDAY. WINDS WILL PEAK ALONG A COLD FRONT DURING THE EARLY MORNING HOURS. * WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS 50 TO 65 MPH. * IMPACTS...WINDS THIS STRONG WILL RESULT IN DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND LOW VISIBILITY WILL ALSO BE LIKELY. AVOID TRAVEL OVERNIGHT IF POSSIBLE ESPECIALLY ALONG THE INTERSTATE-40 CORRIDOR EAST OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-006-007-009>011-015>017-039-040-171300- /O.CON.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON... KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK... GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M.... DILKON...KYKOTSMOVI 933 PM MST FRI DEC 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY... * TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE OVERNIGHT. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. SOME LOCATIONS WILL SEE GUSTS IN EXCESS OF 55 MPH...ESPECIALLY ASSOCIATED WITH SHOWER ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
227 WWUS75 KFGZ 170512 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1012 PM MST FRI DEC 16 2016 AZZ012>014-171300- /O.CON.KFGZ.HW.W.0003.000000T0000Z-161217T1300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE 1012 PM MST FRI DEC 16 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY... * TIMING...PERIODS OF STRONG SOUTHWEST WINDS WILL WEAKEN AFTER SUNRISE ON SATURDAY. WINDS WILL PEAK ALONG A COLD FRONT DURING THE EARLY MORNING HOURS. * WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS 50 TO 65 MPH. * IMPACTS...WINDS THIS STRONG WILL RESULT IN DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND LOW VISIBILITY WILL ALSO BE LIKELY. AVOID TRAVEL OVERNIGHT IF POSSIBLE ESPECIALLY ALONG THE INTERSTATE- 40 CORRIDOR EAST OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ008-018-037-038-171000- /O.EXB.KFGZ.WI.Y.0016.000000T0000Z-161217T1000Z/ YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE... CORDES JUNCTION...BAGDAD...SEDONA 1012 PM MST FRI DEC 16 2016 ...WIND ADVISORY IN EFFECT UNTIL 3 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MST SATURDAY. * TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS...DECREASING BEFORE SUNRISE. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. ISOLATED LOCATIONS WILL SEE GUSTS IN EXCESS OF 55 MPH...ESPECIALLY ASSOCIATED WITH SHOWER ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-006-007-009>011-015>017-039-040-171300- /O.CON.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON... KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK... GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M.... DILKON...KYKOTSMOVI 1012 PM MST FRI DEC 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY... * TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE OVERNIGHT. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. SOME LOCATIONS WILL SEE GUSTS IN EXCESS OF 55 MPH...ESPECIALLY ASSOCIATED WITH SHOWER ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
780 WWUS75 KFGZ 170958 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 258 AM MST SAT DEC 17 2016 AZZ008-018-037-038-171100- /O.EXP.KFGZ.WI.Y.0016.000000T0000Z-161217T1000Z/ YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE... CORDES JUNCTION...BAGDAD...SEDONA 258 AM MST SAT DEC 17 2016 ...WIND ADVISORY WILL EXPIRE AT 3 AM MST EARLY THIS MORNING... WIND SPEEDS HAVE DECREASED AND ARE NOT EXPECTED TO CLIMB BACK TO ADVISORY LEVELS. $$ AZZ012>014-171300- /O.CON.KFGZ.HW.W.0003.000000T0000Z-161217T1300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE 258 AM MST SAT DEC 17 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... * TIMING...PERIODS OF STRONG SOUTHWEST WINDS WILL WEAKEN AFTER SUNRISE ON SATURDAY. WINDS WILL PEAK ALONG A COLD FRONT DURING THE EARLY MORNING HOURS. * WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS 50 TO 65 MPH. * IMPACTS...WINDS THIS STRONG WILL RESULT IN DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND LOW VISIBILITY WILL ALSO BE LIKELY. AVOID TRAVEL OVERNIGHT IF POSSIBLE ESPECIALLY ALONG THE INTERSTATE- 40 CORRIDOR EAST OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-006-007-009>011-015>017-039-040-171300- /O.CON.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON... KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK... GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M.... DILKON...KYKOTSMOVI 258 AM MST SAT DEC 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... * TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE OVERNIGHT. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. SOME LOCATIONS WILL SEE GUSTS IN EXCESS OF 55 MPH...ESPECIALLY ASSOCIATED WITH SHOWER ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
015 WWUS75 KFGZ 171250 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 550 AM MST SAT DEC 17 2016 AZZ012>014-171400- /O.EXP.KFGZ.HW.W.0003.000000T0000Z-161217T1300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE 550 AM MST SAT DEC 17 2016 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING... WIDESPREAD WIND GUSTS ARE DROPPING BELOW ADVISORY LEVELS AND ARE EXPECTED TO REMAIN BELOW ADVISORIES AT MOST LOCATIONS. GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGHOUT THE DAY...BUT NOT AS STRONG ENOUGH TO WARRANT AN EXTENSION OF THE HIGH WIND WARNING. $$ AZZ004-006-007-009>011-015>017-039-040-171400- /O.EXP.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON... KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK... GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M.... DILKON...KYKOTSMOVI 550 AM MST SAT DEC 17 2016 ...WIND ADVISORY WILL EXPIRE AT 6 AM MST EARLY THIS MORNING... WIDESPREAD WIND GUSTS ARE DROPPING BELOW ADVISORY LEVELS AND ARE EXPECTED TO REMAIN BELOW ADVISORIES AT MOST LOCATIONS. GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGHOUT THE DAY...BUT NOT AS STRONG ENOUGH TO WARRANT AN EXTENSION OF THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 14, 3:02 PM MST, 12 hours 20 minutes earlier.
Area forecast discussion, Dec 14, 3:02 PM MST, 12 hours 20 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 302 PM MST Wed Dec 14 2016 .SYNOPSIS...Dry and mild weather will continue through Thursday. Southwest winds will begin to increase Thursday afternoon, ahead of a storm system due Friday. This storm will bring strong winds and areas of rain to the state on Friday, with falling snow levels by Friday night. Dry and cold weather is then expected for the remainder of the weekend. && .DISCUSSION...High pressure will move across the southwest United States overnight and on Thursday as a low pressure system centered over eastern Canada and Hudson Bay shifts eastward. The shift of the Hudson Bay low will also allow a low pressure system centered just off the coast of Washington and Oregon to swing across the western states on Friday and Saturday. Periods of cold air intrusions will then continue into next week. Tonight through Thursday...High and mid level clouds will continue to stream across Arizona, increasing later on Thursday as the low pressure system approaches. The only weather of significance will be strengthening pressure gradients and southwest winds Thursday afternoon and night ahead of the approaching low pressure system. Friday and Saturday...the Pacific low and cold front will swing across Arizona. During the day Friday a mild air mass from over the central Pacific ocean will stream across Arizona. Look for widespread showers with the snow level generally remaining above 8000-8500 feet. Friday night the cold front will push from west to east across the area with snow levels rapidly lowering to the 4000-5000 foot level Saturday morning. Generally light snow accumlations are anticipated below 8500 feet but above that level accumulation will be more substantial. In addition, strong southwest winds will develop Friday ahead of the cold front. Many areas will see wind gusts over 40 mph and a Wind Advisory will probably be necessary. Later on Saturday into next week...Much colder and drier air behind the cold front will persist with a reinforcing cold blast by Wednesday or Thursday of next week. && .AVIATION...For the 00Z forecast...Expect VFR conditions over the next 24 hours under increasing mid-to-upper level cloudiness. Breezy southwest winds of 10-15G25kts developing after 16Z Thursday. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...McCollum AVIATION...KD For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Dec 14, 4:15 AM MST, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 415 AM MST WED DEC 14 2016 AZZ004>018-037>040-150700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 415 AM MST WED DEC 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT DRY AND MILD CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTHWEST WINDS WILL BEGIN TO INCREASE THURSDAY AFTERNOON AHEAD OF A PACIFIC STORM SYSTEM THAT WILL IMPACT THE AREA BY FRIDAY. THIS STORM WILL BRING STRONG SOUTHWEST WINDS AND AREAS OF RAIN TO THE REGION ON FRIDAY, WITH FALLING SNOW LEVELS AND PRECIPITATION ENDING FROM WEST TO EAST FRIDAY NIGHT. SNOW LEVELS ON FRIDAY WILL REMAIN ABOVE 8000-8500 FEET, BUT LEVELS WILL FALL QUICKLY FRIDAY EVENING, DOWN TO 4500-5000 FEET BY SATURDAY MORNING. SOME LIGHT ACCUMULATIONS ARE POSSIBLE FRIDAY NIGHT, ESPECIALLY ABOVE 6000 FEET. COLD CONDITIONS WILL PERSIST BEHIND THE FRONT OVER THE WEEKEND AND INTO NEXT WEEK, BUT CHANCES FOR ADDITIONAL RAIN OR SNOW WILL BE NEAR ZERO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.